Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2016, 12:22 PM CDT for Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 12:22 PM CDT (17:22 UTC)
- Expired
- Aug 2, 2016, 1:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2713 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112 WWUS84 KMOB 021722 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1222 PM CDT TUE AUG 2 2016 ALZ263-265-021800- MOBILE CENTRAL AL-MOBILE COASTAL AL- 1222 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL MOBILE COUNTY UNTIL 100 PM CDT... AT 1221 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILLMANS CORNER...THEODORE AND I10. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3054 8800 3040 8810 3051 8824 3065 8813 TIME...MOT...LOC 1721Z 137DEG 3KT 3053 8811 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:04 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 2, 12:04 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1204 PM CDT TUE AUG 2 2016 .DISCUSSION...See updated information below. && .UPDATE...Current package generally on track, with this morning's activity moving inland from the Florida panhandle. Temperatures generally on track, with the exception of the areas over the western Florida panhandle receiving rain this morning. As the rain ends over these areas, am expecting these areas to see some heating and see highs close to predicted. No updates planned attm. /16 && .AVIATION... 18Z issuance...General VFR conditions expected over the area, with localized drops to low end mvfr levels in shra/tsra moving northwest from the western Florida panhandle this afternoon. Am expecting the activity to weaken late afternoon into the evening hours, though a few stragglers may hang on well into the late evening and overnight hours. Fog development is again likely tonight, though am expecting visbys to remain at or above mvfr levels. Wednesday, as a land breeze sets up overnight, am activity to fire up offshore, with some affecting coastal counties during the morning hours, especially over the western Florida panhandle. /16 && .PREV DISCUSSION... /issued 830 AM CDT TUE AUG 2 2016/ DISCUSSION...See updated information for land and marine areas below. UPDATE...Made a quick update to adjust morning pops upward along the coast and offshore due to radar trends. /10 MARINE... PREV DISCUSSION... /issued 752 AM CDT TUE AUG 2 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Showers and thunderstorms will increase in coverage across the area through the morning and afternoon hours. IFR/MVFR conditions can be expected in and around showers and thunderstorms. VFR conditions will return this evening and overnight. /13 PREV DISCUSSION... /issued 316 AM CDT TUE AUG 2 2016/ NEAR TERM /Now Through Tuesday night/...An upper ridge will build across the southern plains today while a downstream trough digs across the east coast. This will place the Gulf coast in a northerly upper flow pattern. Disturbances in this upper flow combined with precipitable water values over 2.2 inches, daytime heating and the sea/bay breeze will lead to another round of scattered to locally numerous showers and thunderstorms. Storms will increase offshore this morning and spread inland through the late morning and afternoon hours. Heavy rain and frequent lightning will be the main threats. A few stronger storms could produce gusty winds up to 40 mph. Showers and thunderstorms will rapidly fade after sunset. Highs today will climb into the low 90s in most spots. Lows tonight remain very muggy, in the low to mid 70s inland to near 80 along the coast. /13 SHORT TERM /Wednesday Through Thursday night/...A broad upper ridge remains over much of the southern CONUS except for an upper trof oriented near the east coast. A series of generally modest shortwaves move across the forecast area in a predominately light northerly flow aloft between the eastern edge of the upper ridge and the upper trof. Precipitable water values of 2.0-2.2 inches on Wednesday decrease over the interior area to 1.5-1.75 inches by Thursday with 1.75-2.0 closer to the coast as the northerly flow aloft ushers in somewhat drier air. A surface ridge persists over the northern Gulf through the period and maintains a surface southerly flow, while a weak surface trof lingers over the Gulf coast states. Expect a diurnal convective pattern to continue through the period, with convection developing through the day due to daytime heating, a series of shortwaves, and the weak surface trof, along with boundaries left over from previous convection. Have gone with somewhat higher pops for the southern portion of the area Wednesday compared to Thursday due to somewhat better deep layer moisture. The stronger storms each day will be capable of wind gusts to 40 mph, heavy rains and frequent lightning. Highs each day will be in the lower/mid 90 with afternoon heat indices of 101-106. Lows will range from the mid 70s inland to the upper 70s near the coast. /29 LONG TERM /Friday Through Monday/...The upper trof near the east coast moves off into the Atlantic, but in the process may cut off an upper low over the northeast Gulf. A surface ridge is expected to persist over the northern Gulf with a weak surface trof lingering over the Gulf coast states, but a surface low may form over the northeastern Gulf late in the period should the cut off upper low pan out. Have continued with a similar pattern to the short term period for now, with a diurnal convective pattern following through the period. Highs will be in the lower/mid 90s with afternoon heat indices near 101-107. Lows will range from the mid 70s inland to the upper 70s near the coast. /29 MARINE...High pressure will continue over the northern Gulf of Mexico through the next several days. A light south to southwest wind will become west overnight and early in the morning closer to the coast. Winds and seas will be higher near scattered showers and thunderstorms. /13 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 2, 4:46 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 446 AM CDT TUE AUG 2 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-030945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 7:08 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
708 AM CDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM LIGHTNING GULF BREEZE 30.36N 87.16W
08/02/2016 SANTA ROSA FL FIRE DEPT/RESCUE
LIGHTNING HIT A WATER MAIN NEAR A HOUSE CAUSING WATER TO
FLOW INTO THE HOUSE.
&&
JCSpecial weather statement, Aug 2, 12:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1222 PM CDT TUE AUG 2 2016 ALZ263-265-021800- MOBILE CENTRAL AL-MOBILE COASTAL AL- 1222 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL MOBILE COUNTY UNTIL 100 PM CDT... AT 1221 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILLMANS CORNER...THEODORE AND I10. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3054 8800 3040 8810 3051 8824 3065 8813 TIME...MOT...LOC 1721Z 137DEG 3KT 3053 8811
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:13 PM CDT | Special Weather Statement | MOB | Escambia | 32 min |
| Aug 1, 7:39 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Aug 1, 8:26 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 1, 9:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 2, 11:01 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Aug 2, 1:08 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 2, 1:37 PM CDT | Special Weather Statement | MOB | Crenshaw | 38 min |
| Aug 2, 1:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Aug 2, 2:52 PM CDT | Special Weather Statement | MOB | Washington | 38 min |
| Aug 2, 2:55 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 35 min |
| Aug 2, 3:10 PM CDT | Special Weather Statement | MOB | Monroe | 50 min |
| Aug 2, 3:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Aug 2, 4:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Aug 2, 4:44 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Aug 2, 4:55 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| Aug 2, 5:43 PM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Aug 2, 5:55 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 35 min |
| Aug 2, 9:01 AM CDT | Areal Flood Advisory | MOB | Escambia | 119 min |
| Aug 2, 10:19 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 2, 11:08 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 1, 7:31 PM CDT | Special Weather Statement | MOB | George | 44 min |
| Aug 1, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 30 min |
| Aug 1, 8:19 PM CDT | Special Weather Statement | MOB | Greene | 26 min |
| Aug 1, 8:43 PM CDT | Special Weather Statement | MOB | Perry | 47 min |
| Aug 2, 3:37 PM CDT | Special Weather Statement | MOB | George | 38 min |
| Aug 2, 3:48 PM CDT | Special Weather Statement | MOB | George | 42 min |
| Aug 2, 4:12 PM CDT | Special Weather Statement | MOB | Perry | 48 min |
| Aug 2, 4:29 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Aug 2, 6:10 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.